Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 26, NWS Melbourne, FL

April 16, 2018

NWS Melbourne, FL issued this small craft advisory at Apr 16, 2018, 10:16 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2018, 10:16 AM EDT (14:16 UTC)
Expired
Apr 16, 2018, 3:04 PM EDT
In force
5 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

874 
WHUS72 KMLB 161416
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
1016 AM EDT Mon Apr 16 2018

AMZ575-171400-
/O.EXP.KMLB.SC.Y.0025.000000T0000Z-180416T1400Z/
/O.NEW.KMLB.SC.Y.0026.180416T1416Z-180417T1400Z/
Sebastian Inlet to Jupiter Inlet 20-60 nm-
1016 AM EDT Mon Apr 16 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM TUESDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect until 10 AM EDT Tuesday. 

* WINDS...West-northwest 20 to 25 knots.

* WAVES/SEAS...5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ550-552-555-161530-
/O.EXP.KMLB.SC.Y.0025.000000T0000Z-180416T1400Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
1016 AM EDT Mon Apr 16 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...

Small craft operators should still use caution due to choppy,
short period seas of up to 5 feet.

$$

AMZ570-572-171400-
/O.EXT.KMLB.SC.Y.0025.000000T0000Z-180417T1400Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
1016 AM EDT Mon Apr 16 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM TUESDAY...

* WINDS...West-northwest 20 to 25 knots.

* WAVES/SEAS...5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
1 follow-up statement
471 
WHUS72 KMLB 161904
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
304 PM EDT Mon Apr 16 2018

AMZ575-162015-
/O.CAN.KMLB.SC.Y.0026.000000T0000Z-180417T1400Z/
Sebastian Inlet to Jupiter Inlet 20-60 nm-
304 PM EDT Mon Apr 16 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Melbourne has cancelled the Small
Craft Advisory.

Small craft operators should still exercise caution, especially 
in the Gulf Stream, due to choppy, short period seas of up to 6 
feet.


$$

AMZ570-572-162015-
/O.CAN.KMLB.SC.Y.0025.000000T0000Z-180417T1400Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
304 PM EDT Mon Apr 16 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Melbourne has cancelled the Small
Craft Advisory. 

Small craft operators should still exercise caution, espousal in 
the Gulf Stream, due to choppy, short period seas of up to 6 feet.


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 16, 9:59 AM EDT, 17 minutes earlier.

Area forecast discussion, Apr 16, 9:59 AM EDT, 17 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
959 AM EDT Mon Apr 16 2018

.UPDATE...

Current...An anomalously strong (for mid April) southward push of
cool, post-frontal air is spreading across Florida, as high pressure
is centered over the NW SETX/LA and the adjacent NW GOMEX. NW to WNW
surface winds have recently kicked up behind a reinforcing surface
trough currently dropping SE across the peninsula, with sustained
surface winds of 15-20MPH gusting into the U20s. Morning RAOB data
showed shallow moisture trapped below a very strong (6.5C) thermal
/subsidence cap at around 875MB, with extremely dry air above it.
This is supporting some scattered to broken stratocumulus clouds
across the region. 9AM temps bear out the cool advection pattern in
place, ranging from about 55F across the north to around 65F south.

Remainder of today...An unusually late-in-the-season "Turn off the
AC and open up the windows" type day is in store for ECFL as cool
advection pattern will continue into this afternoon. Skies should
become sunny to mostly sunny as low level clouds thin/dissipate.
Maxes only ranging from the U60s north of I-4 to L70s central and
M70s across the Treasure Coast/Lake Okeechobee region. Winds, while
breezy, are expected to remain just below LWA criteria of widespread
sustained 20MPH+.

&&

.AVIATION...VFR. SCT030-035 becoming SKC.

&&

.MARINE...Current winds are right at the cusp of SCA (20KT) however
the offshore wind component is keeping seas suppressed, ranging from
2-3FT near shore to 5-7FT well away from the coast. Near shore SCA
will be allowed to expire as scheduled, and will replaced by a
Cautionary Statement, given the very short (4sec) period chop.

&&

UPDATE/AVIATION...Cristaldi
LONG TERM/IMPACT WX...Weitlich

&&

.PREV DISCUSSION... /issued 400 AM EDT Mon Apr 16 2018/

Tuesday-Saturday...early week upper trough replaced by shortwave
ridge Tue, then nearly zonal flow aloft through remainder of the
week. Shortwave ridge likely to build into region Sat in advance
of next disturbance which works into the great plains over the
weekend. Dry through the period, with warming trend commencing
Tuesday (maxs still below climo with northerly flow, but 5-10
degrees higher than Mon). Greater temperature rebound occurs Wed
as surface high works offshore central FL and winds become light
onshore. Max temps return to mid 80s inland (lower 80s coast) Wed,
then mid 80s coast and mid/upper 80s inland Thu. Backdoor cold
front drops through area Fri, turning winds NE, with cool wedge
lowering maxs to upper 70s near the coast north of the Cape and
lower 80s through Brevard County coast. With dry air slow to
modify, overnight mins will remain cool through midweek, then slow
warmup thereafter. Mainly 50s Wed morning, upper 50s/lower 60s
Thu, then into the lower/mid 60s Fri/Sat (except still some upper
50s possible across northern interior.

Sunday...building high pressure well north of the state will cause
low level winds to veer SE and gradient to increase some. Long
fetch of onshore flow will begin to tap an increasingly moist
upstream airmass in advance of cold front approaching the mid
Gulf, suggesting scattered diurnal showers. Temps near climo along
the coast and several degrees above across inland areas.

&&

.AVIATION...
Thru 17/12Z.

Sfc Winds: Thru 16/08Z...W/SW 10-14KTS...coastal sites S KEVB ocnl
G18-22KTS. Btwn 16/08Z-16/12Z...bcmg W/NW 8-12KTS. Btwn 16/12Z-
16/15Z...bcmg NW 9-13KTS with ocnl G18-22KTS. Btwn 17/00Z-
17/03Z...bcmg W/NW 8-12KTS.

Vsbys/WX/Cigs: Thru 16/12Z...E of KTIX-KSEF areas cigs btwn FL010-
015 prevailing cigs btwn FL035-050.

&&

.MARINE...
Today-tonight...poor to hazardous boating conds to continue in
the wake of a strong cold front east of the lcl Atlc. Pgrad will
support a moderate to fresh W/NW breeze as the center of the post
frontal ridge remains over the wrn GOMex. Brief lull in winds psbl
this aftn as a weak post frontal trof works its way down the
peninsula ...re-freshening aft sunset. Offshore component will
keep nearshore seas fetch protected with max heights
3-5FT...offshore seas 6-8FT subsiding to 5-7FT aft sunset. The
offshore winds will generate rough short pd wind chop within a few
miles of the coast...dominant pds AOB 7sec. SCA will continue
areawide thru 14Z, then pulling back to the offshore leg with
cautionary statements for the nearshore leg.

Tuesday-Friday...moderate NW/N flow early Tue will become
light/variable later in the day as high pressure noses east
across the waters. Winds remain light into Wed, then become light
E/SE by late in the day, then S/SW 10-15 kt overnight as ridge
drops south. Ridge axis broadens and remains nearby Thu resulting
in light winds, becoming N/NE as backdoor front drops through the
waters Fri. Seas 3-5 ft nearshore and up to 7 ft offshore Tue
subside overnight. Seas 2-3 ft Wed-Fri (except up to 4 ft offshore
Wed).

&&

.FIRE WEATHER...
Today...strong dry air advection pattern in the wake of the cold
front that pushed thru central FL overnight. With winds near 15
mph and ERC at critical thresholds, have issued Red Flag Warning
for central zones this afternoon.

Tuesday-Wednesday...very dry airmass will remain in place for at
least the first half of the week. As max temps begin to rebound
Tue-Wed, min RH will fall to 20-30 percent Tue, except 30-40 percent
along the immediate coast. Expect small rise of RH for Wed, with
min RH 25-35 percent inland counties and 35-45 percent along the
coast. However, with winds remaining below 10 mph, Red Flag
Warnings will not be required.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  65  48  73  54 /   0   0   0   0
MCO  70  46  80  52 /   0   0   0   0
MLB  72  49  75  56 /   0   0   0   0
VRB  74  51  76  53 /   0   0   0   0
LEE  66  47  77  52 /   0   0   0   0
SFB  70  45  79  52 /   0   0   0   0
ORL  70  46  82  53 /   0   0   0   0
FPR  74  50  76  54 /   0   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Red Flag Warning from noon today to 8 PM EDT this evening for
     Indian River-Northern Brevard County-Orange-Osceola-
     Seminole-Southern Brevard County.

AM...Small Craft Advisory until 10 AM EDT this morning for Flagler
     Beach to Volusia-Brevard County Line 0-20 nm-Sebastian
     Inlet to Jupiter Inlet 0-20 nm-Volusia-Brevard County Line
     to Sebastian Inlet 0-20 nm.

     Small Craft Advisory until 10 AM EDT Tuesday for Flagler Beach
     to Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
     Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
     Sebastian Inlet 20-60 nm.

&&
Hazardous weather outlook, Apr 16, 5:36 AM EDT, 4 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
536 AM EDT Mon Apr 16 2018

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-162145-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
536 AM EDT Mon Apr 16 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.RIP CURRENT IMPACT...
A long period background swell will combine with a high
astronomical tide to generate a moderate rip current threat along
area beaches today. The threat will be highest after 12:00 Noon
due to tidal effects. Always swim within sight of a lifeguard and
never swim alone.

.WIND AND SEA IMPACT...
A moderate to fresh west to northwest breeze will prevail over
the Atlantic waters today in the wake of a late season cold front.
These winds will generate hazardous boating conditions with seas
between 3 and 5 feet nearshore and 6 to 8 feet offshore. While
nearshore seas have subsided, the brisk offshore flow will produce
a rough, short period wind chop. A Small Craft Advisory is in
effect from Flagler Beach to Jupiter Inlet out to 60 nautical
miles.

.FIRE WEATHER IMPACT...
Brisk west to northwest winds in the wake of a strong cold front
will push much drier air into central Florida today, allowing
relative humidity to fall below 35 percent for several hours this
afternoon over the Orlando Metroplex and portions of the Space and
Treasure Coasts. The combination of the dry air and brisk winds
will elevate the fire danger in these areas.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
Winds will diminish into Tuesday, but will remain strong enough
to require a Small Craft Advisory for the offshore waters through
late morning.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.

Bragaw

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 8:14 PM EDTSpecial Weather StatementMLBMartin46 min
Apr 16, 11:38 AM EDTRed Flag WarningMLBOrange, Osceola, Seminole8 hr

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.